Home care is the theme for Severe ME Day on August 8th
Why should home care be the theme on Understanding and Remembrance Day for Severe ME on August 8? Helen Brownlie of the 25% ME Group has written an explanation for Phoenix Rising ...
Discuss the article on the Forums.

Anyone on Gaba and Rivotril (Klonopin)?

Discussion in 'General Symptoms' started by Zuriel, Jul 19, 2011.

  1. Zuriel


    I have started tapering a little off 0.25mg night dose of Rivotril for the past 2 weeks with no side effects. The melatonin spray I'm taking has 2.5mg Gaba, which I suppose helps me maintain 10 hours of sleep.

    Does anyone consume a higher dose of Gaba while going off benzos? Would love to hear your experience. Thanks.
  2. Nielk


    Queens, NY
    Hi Zuriel,

    Klonopin (which I'm on) increases the amount of Gaba in your brain.
    I don't know about the supplement GABA.
    Logically, it would make sense that it should help with Klonopin withdrawal symptoms as it would fill in the gap of GABA depletion.
    I have no experience doing this and never took GABA supplement. The only possible difficulty that I can think of, is the quantity question. How much GABA to take to compensate.
    I would not try this on my own without a doctor's guidance. You don't want to mess up with your brain.
    Good luck.
  3. Wonko

    Wonko Senior Member

    Unless taken at fairly high doseage GABA suppliments wont pass the blood brain barrier, for me that doseage is about 3g (it's supposed to be 6g for a 'healthy' individual), if it does pass the blood brain barrier the effects can be quite unpleasant and debilitating (at least in my case).

    However I do take GABA regularly, generally under a gram a night as it significantly improves my ability to recover from just being alive, it's not only (or even primarily as far as I know) used in the brain, it down regulates practically all 'neuro'transmitters and allows anything which has been up regulated to recover.

    I can see why it might help with withdrawal but would suspect the melatonin is assisting sleep which is helping more with the withdrawal than a very low dose of GABA.

    I would concur with the above advice, seek a medical opinion before doing anything.

See more popular forum discussions.

Share This Page